MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; CURVED BIPOLAR DISSECTOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; CURVED BIPOLAR DISSECTOR
Model Number 420344-06
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The curved bipolar dissector instrument was requested to be returned, but it has not yet been received by isi for evaluation.Therefore the root cause of the customer reported failure mode cannot be determined.A follow-up mdr will be submitted if the instrument is returned (post engineering evaluation) or if additional information is received.A review of the instrument log for the curved bipolar dissector instrument 420344-06 / n10160823-401 associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2021 on system (b)(4) for approximately 2 minutes.The alleged issue was identified on (b)(6) 2021 prior to starting a procedure so the instrument was not used.A review of the site's complaint history does not reveal any additional complaints involving this product and/or this event.This complaint is being reported due to the following conclusion: the instrument's pin was dislodged.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to starting (pre anesthesia) a da vinci-assisted surgical procedure, when opening the curved bipolar dissector instrument, a loose pin was identified.A backup instrument of a different type was used and the procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the customer and obtained the following additional information: when the package was opened the loose pin was identified so the instrument was not used for the procedure as it was withdrawn from use.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
D10 - intuitive surgical, inc.(isi) received the curved bipolar dissector instrument involved with this complaint and completed the device evaluation.Failure analysis investigations did not replicate nor confirm the customer reported complaint.The instrument was inspected and did not find damaged, dislodged, or loose grip pin or clevis pin.The instrument was placed and driven on a test system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The grip pin and clevis pin did not move during the opening and closing of the grip tips.The instrument was fully functional.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
CURVED BIPOLAR DISSECTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13564914
Report Number2955842-2022-10298
Device Sequence Number16608648
Product Code NAY
UDI-Device Identifier00886874111840
UDI-Public(01)00886874111840(10)N10160823
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420344-06
Device Catalogue Number420344
Device Lot NumberN10160823 401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown